Alert archive / Minnesota / Winter Weather Advisories in 2010
Winter Weather Advisory 21, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter weather advisory at Dec 20, 2010, 4:11 AM CST for 7 counties in Minnesota; Cavalier County, Pembina County, Walsh County, North Dakota. It took effect at Dec 20, 2010, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2010, 4:11 AM CST (10:11 UTC)
- In effect from
- Dec 20, 2010, 12:00 PM CST
- Expired
- Dec 21, 2010, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Roseau County, MN, Cavalier County, ND, Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 121 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter weather advisory went out at Dec 19, 2:25 PM CST, 13 hours 46 minutes earlier.
Area forecast discussion, Dec 19, 2:25 PM CST, 13 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 PM CST SUN DEC 19 2010
.SHORT TERM...
MAIN QUESTION IN THE SHORT TERM IS WHAT TO DO WITH THE WINTER
STORM WATCH. MODELS HAVE ALL COME AROUND TO THE NAM/ECMWF SOLUTION
WHICH BRINGS A GOOD BATCH OF SNOW OVER THE FA FROM 12Z MON TO 12Z
TUE.
TONIGHT...AFTER THE CLOUDS FROM THIS MORNING PASSED OFF TO THE
EAST MOST AREAS SAW QUITE A BIT OF SUN. BIG QUESTION TONIGHT IS
HOW MUCH WILL CLOUDS FILL BACK IN. AREAS THAT STAY CLEAR WILL BE
COLDEST AND THAT APPEARS TO BE THE NORTH/NE FA...BUT THERE ARE
STILL A LOT OF CLOUD PATCHES OUT THERE. WIND SPEEDS SHOULD ALSO BE
FAIRLY LIGHT THIS EVENING BEFORE THEY SWITCH AROUND TO THE EAST
EARLY MONDAY. AT THIS POINT EXPECT THICKENING CLOUDS ACROSS THE
SOUTH AND SW FA WHICH SHOULD HELP THEM STAY WARMER. COULD BE A
NON DIURNAL TREND TO TEMPS DEPENDING ON HOW FAST THIS CLOUD COVER
MOVES IN.
MON-WED...ALL MODELS ARE COMING AROUND TO ANOTHER SNOW EVENT FOR
THE FA. WIND DOES NOT LOOK TO BE MUCH OF A FACTOR WITH THIS STORM
EITHER. MOST OF THE SNOW APPEARS TO FALL OUT AHEAD OF THE SYSTEM
WITH THE BETTER WINDS COMING IN AFTER THE SNOW STARTS TO TAPER
OFF. AS FAR AS TIMING GOES...THE SNOW SHOULD START MOVING INTO THE
FAR SOUTHWEST FA MON MORNING. REALLY DO NOT EXPECT MUCH SNOW AT
ALL ALONG AND NORTH OF A LINE FROM KDVL TO HILLSBORO TO PARK
RAPIDS BEFORE THE MONDAY NOON HOUR. HOWEVER IN THE AFTERNOON THE
SNOW WILL CONTINUE TO SPREAD NE. WITH QUESTIONS STILL ON HOW FAR
NORTH THE HEAVIER SNOW WILL GET WILL LEAVE THE WINTER STORM WATCH
GOING FOR AREAS ALONG AND NORTH OF HIGHWAY 2. SINCE THE SNOW DOES
NOT LOOK TO START UNTIL THE AFTERNOON THE NEXT FEW SHIFTS WILL
HAVE AT LEAST ONE MORE MODEL RUN TO LOOK AT BEFORE DECIDING ON
WHETHER TO EXPAND THE WARNING FURTHER NORTH.
SPEAKING OF THE WARNING...WILL ISSUE A WINTER STORM WARNING FOR
HEAVY SNOW FOR AREAS TO THE SOUTH OF THE LINE MENTIONED ABOVE.
LOOKS LIKE SOME 6-8 INCH SNOW AMOUNTS ARE POSSIBLE OVER A 12-24
PERIOD. SINCE THE SNOW WILL START IN THIS AREA EARLIER ON MONDAY
DECIDED TO GO WITH A WARNING RATHER THAN KEEP THE WATCH GOING.
QPF AMOUNTS AND GOOD LIFT IMPLY THE POTENTIAL FOR SOME HIGHER SNOW
RATES. WIND DOES NOT APPEAR TO BE A BIG ISSUE BUT THERE COULD BE
SOME DRIFTING SNOW OVER ROADS. GFS HAS THE STRONGEST WIND SPEEDS
BY 12Z TUE WHILE THE NAM/ECMWF ARE SLOWER IN MOVING OUT THE SFC
LOW. SINCE THE NAM AND ECMWF LATCHED ONTO THIS STORM FIRST WILL
FOLLOW THAT ROUTE FOR NOW AND GO WITH THE LOWER WINDS SPEEDS. THE
SYSTEM MAY LINGER SOME LIGHT SNOW OR FLURRIES ON TUE WITH WED
STILL LOOKING QUIET.
.LONG TERM (THU-SAT)...
MAIN CONCERN WILL BE NEXT EVENT TO START OUT HOLIDAY PERIOD
(THURSDAY-THURSDAY NIGHT). NEXT SIGNIFICANT WEATHER EVENT THURSDAY
LOOKS TO BE COMING IN TWO PIECES WITH A NORTHERN WAVE ACROSS N
CENTRAL US AND ANOTHER WAVE AFFECTING CENTRAL/SOUTHERN PLAINS BEFORE
PHASING TAKES PLACE CHRISTMAS EVE. WITH NORTHERN WAVE ANOTHER
ACCUMULATING SNOW EVENT LOOKS LIKELY ESPECIALLY ACROSS SOUTHERN
THIRD OF FA. ECMWF FARTHEST NORTH WITH SNOW SHIELD WITH GFS FARTHEST
SOUTH AND WEAKEST WITH EVENT. AT THIS POINT WILL COMPROMISE RAISING
POPS ACROSS THE SOUTH AND EXPANDING CHANCE POPS FARTHER NORTH. SNOW
SHOULD WIND DOWN FROM N-S THURSDAY NIGHT WITH SOME LINGERING -SN
EARLY CHRISTMAS EVE DAY. FORTUNATELY WIND DOES NOT LOOK LIKE A BIG
ISSUE SO HOLIDAY TRAVEL SHOULD NOT BE DISRUPTED TOO BAD. HIGH
PRESSURE WILL BUILD IN FOR QUIET WEATHER THE REMAINDER OF THE
HOLIDAY WEEKEND. MODELS HINTING AT MODERATING TEMPERATURES LATE IN
THE PERIOD OTHERWISE WILL BE LOOKING AT SEASONAL EARLY WINTER WITH
SNOW COVER VALUES.
&&
.AVIATION...
PATCH OF MVFR CIGS EXITING FA TO THE EAST WITH SPOTTY MVFR/IFR CIGS
NW OF DVL. REMAINDER OF FA PRIMARILY VFR CONDITIONS TONIGHT. COULD
SEE SOME MVFR CIGS CLIPPING ND/SD BORDER AREA LATER TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR
NDZ024-028>030-038-039-049-052-053.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR NDZ006>008-014>016-026-027-054.
MN...WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR
MNZ002-003-022>024-027>032-040.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR MNZ001-004-007-008-013>016.
&&
GODON/VOELKERHazardous weather outlook, Dec 19, 5:40 AM CST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 540 AM CST SUN DEC 19 2010 MNZ005-006-009-017-201145- ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI- 540 AM CST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BEGIN TO MOVE INTO THE AREA LATE MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS STATES AS EARLY AS WEDNESDAY NIGHT. AT THIS TIME...THE EXACT TRACK OF THE STORM SYSTEM AND THE SNOW AMOUNTS IT WILL PRODUCE IS VERY UNCERTAIN. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF SNOWFALL AMOUNTS ARE ALWAYS WELCOME. MNZ001>004-007-008-013>016-022>024-027>032-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-201145- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 540 AM CST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BEGIN TO MOVE INTO FAR SOUTHEASTERN NORTH DAKOTA MONDAY MORNING...SPREADING NORTH AND EASTWARD THROUGHOUT THE DAY. THE SNOW WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT BEFORE TAPERING OFF EARLY ON TUESDAY. SNOW AMOUNTS OF 5 TO 7 INCHES ARE EXPECTED ACROSS THE AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. WINDS WILL PICK UP INTO THE 10 TO 20 MPH RANGE...WITH SOME BLOWING AND DRIFTING NOT OUT OF THE QUESTION. A WINTER STORM WATCH IS IN EFFECT. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS STATES AS EARLY AS WEDNESDAY NIGHT. AT THIS TIME...THE EXACT TRACK OF THE STORM SYSTEM AND THE SNOW AMOUNTS IT WILL PRODUCE IS VERY UNCERTAIN. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF SNOWFALL AMOUNTS ARE ALWAYS APPRECIATED. JR
Nearby
Winter Weather Advisories in Minnesota, 2010Winter Weather Advisories in North Dakota, 2010Every winter weather advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.